MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2016, the reporter contacted animas, alleging a power (damage with moisture ingress) issue.It was reported that there is an intermittent power issue.It was also reported that there is damage and moisture ingress to the battery compartment.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.
 
Additional Manufacturer Narrative
The device has been returned and evaluated by product analysis on 09/24/2016 with the following findings: black box shows unexpected power on reset event on (b)(6) 2016, the battery compartment and battery cap are undamaged , returned battery cap was fastened and then unscrewed ½ turn with no reboots occurring.No evidence of moisture corrosion is observed in the battery canister or behind the display.Leak test passed.¿ez-prime¿ steps were performed correctly, no power interruption occurred during the investigation.Unable to duplicate ¿power¿ complaint.The pump¿s cover was removed, no moisture corrosion or intermittent condition was found to the cgm module or to the printed circuit board.
 
Additional Manufacturer Narrative
Follow-up #2 date of submission 12/08/2016-correction to serial #.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key5874282
Report Number2531779-2016-20851
Device Sequence Number6271
Product Code LZG
UDI-Device Identifier10840406100563
UDI-Public0110840406100563
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2016
Was the Report Sent to FDA? Yes
Device Age1 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/05/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/12/2016
Supplement Report FDA Received Date10/19/2016
12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR